MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-3-8-3D
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that an axium coil was kinked and was prematurely detached in vivo.The patient was being treated for and unruptured, saccular aneurysm in the a1 segment of the anterior cerebral artery.The max diameter was 5.5mm and the neck diameter was 4.5mm.Patient blood flow and vessel tortuosity was normal.The devices were prepared according to the instruction for use (ifu).  angiography showed that the tumor was located in a1, and the tumor size was about 5.5-4.5mm.Using avigo guide wire (lot number b183048) and echelon10 (b231876) catheter, first filled in qc-6-20-3d, formed a hoop perfectly, selected qc-5-15-3d to fill in again, and then filled in two pieces of qc-4-12-3d in turn, chose to fill in one piece of qc-3-8-3d again.When the surgeon pulled out the coil, he found that the rear end was kinked.Gently pushed the spring coil to deliver the guide wire in vitro, the coil was deployed in vitro, and then it was withdrawn and replaced with the same model of product, and finally put in one qc-3-6-3d, two qc-2-6-3d, and finally put in sab -4-20, assisted aneurysm embolization, and the operation was successfully completed.The pushwire was bent and it was not on purpose.There was no friction or difficulty during delivery.The physician did not reposition the coil.They did not attempt to detach the coil.They did not rotate the delivery pusher during the procedure.Continuous flush was administered during he procedure.No symptoms were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the outer packaging of the product was intact.When opened the packaging, it was found that the back end of the push system was bent and broken.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the axium coil was returned for analysis within a shipping box; within a sealed plastic biohazard pouch; within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The pusher was found kinked at ~1.0cm and ~3.1cm from the proximal end.The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was found still attached to the pusher within the introducer sheath.No damages or irregularities were found with the implant coil testing/analysis: n/a conclusion: based on the analysis performed, the customer¿s report of ¿prod damaged/deformed out of pkg¿ and ¿pusher kink/damaged¿ were confirmed.It is possible the damage occurred during production or upon opening the package and attempting to remove the product or after removing it from the package.The customer report of ¿premature detachment" and ¿coil kink/damage¿ could not be confirmed, as the implant coil was still attached to the pusher and found to be in good condition.As the echelon-10 micro catheter was not returned for analysis, any contribution of the micro catheter, to the failures could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key13815689
Report Number2029214-2022-00438
Device Sequence Number2083011
Product Code KRD
UDI-Device Identifier00847536029897
UDI-Public00847536029897
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2024
Device Model NumberQC-3-8-3D
Device Catalogue NumberQC-3-8-3D
Device Lot NumberB200268
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer03/25/2022
07/31/2022
Initial Report FDA Received Date03/18/2022
Supplement Report FDA Received Date04/19/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale